Taiwanese Journal of Mathematics


Chuang Chen, Marko Kostić, Miao Li, and Milica Žigić

Full-text: Open access


The main theme of this paper is the construction of complex powers of $C$-sectorial operators in the setting of sequentially complete locally convex spaces. We consider the constructed powers as the integral generators of equicontinuous analytic $C$-regularized resolvent families, and incorporate the obtained results in the study of incomplete higher order Cauchy problems.

Article information

Taiwanese J. Math., Volume 17, Number 2 (2013), 465-499.

First available in Project Euclid: 10 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47D03: Groups and semigroups of linear operators {For nonlinear operators, see 47H20; see also 20M20} 47D06: One-parameter semigroups and linear evolution equations [See also 34G10, 34K30] 47D99: None of the above, but in this section

fractional powers of operators $C$-regularized resolvent families abstract timefractional equations


Chen, Chuang; Kostić, Marko; Li, Miao; Žigić, Milica. COMPLEX POWERS OF $C$-SECTORIAL OPERATORS. PART I. Taiwanese J. Math. 17 (2013), no. 2, 465--499. doi:10.11650/tjm.17.2013.1653. https://projecteuclid.org/euclid.twjm/1499705949

Export citation


  • W. Arendt, C. J. K. Batty, M. Hieber and F. Neubrander, Vector-valued Laplace Transforms and Cauchy Problems, Monographs in Mathematics, No. 96, Birkhäuser Verlag, Basel, 2001.
  • E. Bazhlekova, Fractional Evolution Equations in Banach Spaces, PhD Thesis, Eindhoven University of Technology, Eindhoven, 2001.
  • B. Baeumer, M. M. Meerschaert and J. Mortensen, Space-time fractional derivative operators, Proc. Amer. Math. Soc., 133(8) (2005), 2273-2282.
  • C. Chen and M. Li, On fractional resolvent operator functions, Semigroup Forum, 80(1) (2010), 121-142.
  • C. Chen, M. Li and F.-B. Li, On boundary values of fractional resolvent families, J. Math. Anal. Appl., 384(2) (2011), 453-467.
  • C. Chen, M. Kosti\' c and M. Li Complex powers of $C$-sectorial operators. Part II, preprint.
  • C. Chen, M. Kosti\' c and M. Li, Complex powers of $C$-sectorial operators. Part III, preprint.
  • G. Da Prato, Semigruppi di crescenza $n$, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 20(4) (1966), 753-782.
  • R. deLaubenfels, Existence Families, Functional Calculi and Evolution Equations, Vol. 1570, Lecture Notes in Mathematics, Springer, New York, 1994.
  • R. deLaubenfels, F. Yao and S. Wang, Fractional powers of operators of regularized type, J. Math. Anal. Appl., 199(3) (1996), 910-933.
  • R. deLaubenfels and J. Pastor, “Semigroup approach to the theory of fractional powers of operators,Semigroup Forum, 76(3) (2008), 385-426.
  • K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Springer-Verlag, Berlin, 2000.
  • M. Haase, The Functional Calculus for Sectorial Operators, No. 169, in: Operator Theory: Advances and Applications, Birkhäuser Verlag, Basel, 2006.
  • M. Hieber, Laplace transforms and $\alpha$-times integrated semigroups, Forum Math., 3(6) (1991), 595-612.
  • F. Huang and F. Liu, “The space-time fractional diffusion equation with Caputo derivatives,J. Appl. Math. Comp., 19(1-2) (2005), 179-190.
  • A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland Math. Stud., Amsterdam, 2006.
  • H. Komatsu, Fractional powers of operators, Pacific J. Math., 19(2) (1966), 285-346.
  • M. Kosti\' c, $(a,k)$-regularized $C$-resolvent families: regularity and local properties, Abstr. Appl. Anal., Vol. 2009, Art. ID 858242, 27 pages, 2009.
  • M. Kosti\' c, Abstract Volterra equations in locally convex spaces, Science China Math., 55(9) (2012), 1797-1825.
  • M. Kosti\' c, Generalized Semigroups and Cosine Functions, Mathematical Institute Belgrade, 2011.
  • M. Kosti\' c, Complex powers of nondensely defined operators, Publ. Inst. Math., Nouv. Sér., 90(104) (2011), 47-64.
  • M. Kosti\' c, Abstract differential operators generating fractional resolvent families, preprint.
  • M. Kosti\' c, Perturbation theory for abstract Volterra equations, preprint.
  • M. Kosti\' c, Some contributions to the theory of abstract Volterra equations, Int. J. Math. Anal. $($Russe$)$, 5(31) (2011), 1529-1551.
  • P. C. Kunstmann, Regularization of semigroups that are strongly continuous for $t>0$, Proc. Amer. Math. Soc., 126(9) (1998), 2721-2724.
  • Y.-C. Li and S.-Y. Shaw, $N$-times integrated $C$-semigroups and the abstract Cauchy problem, Taiwanese J. Math., 1(1) (1997), 75-102.
  • M. Li, Q. Zheng and J. Zhang, Regularized resolvent families, Taiwanese J. Math., 11(1) (2007), 117-133.
  • M. Li and Q. Zheng, On spectral inclusions and approximations of $\alpha$-times resolvent families, Semigroup Forum, 69(3) (2004), 356-368.
  • M. Li, C. Chen and F.-B. Li, On fractional powers of generators of fractional resolvent families, J. Funct Anal., 259(10) 2010, 2702-2726.
  • C. Lizama, Regularized solutions for abstract Volterra equations, J. Math. Anal. Appl., 243(22) (2000), 278-292. \def\ipref \' i
  • C. Mart\ipref nez and M. Sanz, The Theory of Fractional Powers of Operators, North-Holland Math. Stud., Amsterdam, 2001.
  • C. Mart\ipref nez, M. Sanz and A. Redondo, Fractional powers of almost non-negative operators, Fract. Calculus Appl. Anal., 8(2) 2005, 201-230.
  • J. M. A. M. van Neerven and B. Straub, On the existence and growth of mild solutions of the abstract Cauchy problem for operators with polynomially bounded resolvent, Houston J. Math., 24(1) (1998), 137-171.
  • F. Periago and B. Straub, A functional calculus for almost sectorial operators and applications to abstract evolution equations, J. Evol. Equ., 2(1) (2002), 41-68.
  • F. Periago and B. Straub, On the existence and uniqueness of solutions for an incomplete second-order abstract Cauchy problem, Studia Math., 155(2) (2003), 183-193.
  • J. Prüss, Evolutionary Integral Equations and Applications, Birkhäuser-Verlag, Basel, 1993.
  • B. Straub, Fractional powers of operators with polynomially bounded resolvent and the semigroups generated by them, Hiroshima Math. J., 24(3) (1994), 529-548.
  • N. Tanaka, Holomorphic $C$-semigroups and holomorphic semigroups, Semigroup Forum, 3(1) (1989), 253-261.
  • R. Wong and Y.-Q. Zhao, Exponential asymptotics of the Mittag-Leffler function, Constr. Approx., 18(3) (2002), 355-385.
  • T.-J. Xiao and J. Liang, The Cauchy Problem for Higher-Order Abstract Differential Equations, Springer-Verlag, Berlin, 1998.
  • T.-J. Xiao and J. Liang, Abstract degenerate Cauchy problems in locally convex spaces, J. Math. Anal. Appl., 259(2) (2001), 398-412.
  • A. Yagi, Abstract Parabolic Evolution Equations and their Applications, Springer-Verlag, Berlin, 2010.